MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341254
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Cancer (3262)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right breast prosthesis rupture, sarcoma.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation procedure with a mentor memoryshape breast implant 485cc gel breast prosthesis that ruptured after implantation.Rupture of the patient¿s right breast prosthesis was diagnosed by a healthcare professional.In addition, the patient has developed sarcoma.As a result, the patient underwent explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 12/10/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient experienced a rupture in the breast implant and sarcoma.During visual inspection of the device, it was observed with no apparent damage leak testing was performed in accordance with mentor procedures and no leak sites were detected.No additional anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9331655
Report Number1645337-2019-23978
Device Sequence Number2498115
Product Code FTR
UDI-Device Identifier00081317024231
UDI-Public00081317024231
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2023
Device Catalogue Number3341254
Device Lot Number7563365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age68 YR